Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can untreated graves disease cause a missed period?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
Can untreated Graves Disease cause a missed period? I have been off my medicines for several months now due to no insurance and low income. Last month my period was extremely light and now I am close to 3 weeks late. My menstrual cycle has always been regular and i only missed my period when i became pregnant. I got my tubes tied in 2008 so i was worried that my thyroid condition could have caused my missed period.
Posted Sun, 7 Apr 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Venkat Sivayogi 44 minutes later

Irregular menstrual cycles are definitely associated with the thyroid over function or thyroid dysfunction; so in both the way the menstrual cycles will be affected.
As you have mentioned that you have Graves' disease which is nothing but thyroid over function, and you have been off the medicines, so this is most likely the reason for your missed periods.

I advise you to consult your treating physician , and get done the thyroid profile and start using anti-thyroid drugs as soon as possible.

Hope your doubt is clarified. Please write back if you need any further clarification ,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor